Alert archive / Illinois / Flash Flood Warnings in 2011
Flash Flood Warning 79, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 7, 2011, 8:37 PM CDT for Perry County, Illinois. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2011, 8:37 PM CDT (01:37 UTC)
- Expired
- Jul 7, 2011, 11:05 PM CDT
- In force
- 2 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Perry County, IL
The radar
The Paducah radar (KPAH), 120 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.6 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 143 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1134 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
368
WGUS53 KPAH 080137
FFWPAH
ILC145-080500-
/O.NEW.KPAH.FF.W.0079.110708T0137Z-110708T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
837 PM CDT THU JUL 7 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PERRY COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL MIDNIGHT CDT.
* AT 831 PM CDT...VERY HEAVY RAIN ASSOCIATED WITH SLOW MOVING
THUNDERSTORMS...WILL RESULT IN RAINFALL RATES AS HIGH AS TWO
INCHES PER HOUR ACROSS PERRY COUNTY...INCLUDING THE PINCKNEYVILLE
AREA.
* LOCATIONS IN THE WARNING INCLUDE...
DU QUOIN...
PINCKNEYVILLE...
TAMAROA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3821 8915 3813 8915 3812 8913 3810 8913
3810 8912 3806 8912 3803 8914 3799 8914
3795 8918 3796 8960 3822 8959
$$
NOLES1 follow-up statement
956
WGUS73 KPAH 080405
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1105 PM CDT THU JUL 7 2011
ILC145-080415-
/O.CAN.KPAH.FF.W.0079.000000T0000Z-110708T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PERRY IL-
1105 PM CDT THU JUL 7 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR PERRY COUNTY IN
SOUTH CENTRAL ILLINOIS...
LAT...LON 3821 8915 3813 8915 3812 8913 3810 8913
3810 8912 3806 8912 3803 8914 3799 8914
3795 8918 3796 8960 3822 8959
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 6:22 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 7, 6:22 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 622 PM CDT THU JUL 7 2011 .UPDATE... UPDATED THE AVIATION SECTION. && .DISCUSSION... SCATTERED DIURNALLY DRIVEN CONVECTION OVER WKY WILL CONTINUE ITS SLOW EASTWARD DRIFT THRU EARLY EVENING. MEANWHILE...MORE ROBUST MCV RELATED CONVECTION OVER MO LIKEWISE MAKES EASTWARD APPROACH. NAM MODELS WARM SECTOR RELATED CONVECTION OVER SCNTL MO-NE AR TO DIMINISH WITH SUNSET...WHILE DRIVING NCNTL MO MCV RELATED CONVECTION EAST TO MS VALLEY BEFORE DIVING SE ACROSS PAH FA IN PARENT UPPER LEVEL NWLY FLOW. THUS HAVE HIKED POPS UP CONSIDERABLY TONIGHT...THOUGH MAY SCALE BACK PENDING COLLABORATION WITH NEIGHBORING OFFICES THRU PRESS TIME. SWODY1 CONTINUES OUTLOOK OF SLGT RISK FOR WRN 1/2 FA AT THIS WRITING. TOMORROW SHOULD SEE POPS WINDING DOWN WEST TO EAST AS THIS UPPER LEVEL TROF SCOOTS EAST. MODELS SHOW HEIGHTS REBOUNDING IN THE WAKE OF THIS DEPARTING SYSTEM...WITH STRONG RIDGING CREATING A HOTTER AND DRIER FORECAST FROM THE WEEKEND INTO EARLY NEXT WEEK. THE GENERAL ANTICYCLONIC FLOW PATTERN ALOFT SHOULD KEEP SUBSIDENCE MORE OR LESS PREVALENT THROUGH THE ATMOSPHERIC COLUMN THROUGH THE WORKWEEK...DESPITE MODEL FLIRTATIONS WITH A DIRTYING OF THE HIGH BY MID WEEK OR SO. NEVERTHELESS POPS LOOK TO REMAIN 10-20 PERCENT OR LESS...ISOLATED IN NATURE...AND WILL LET COLLAB EFFORTS DICTATE WHEN/WHERE THAT'S INCLUDED. BOTH ECMWF/GFS RESTRENGTHEN THE UPPER LEVEL HIGH FOR NEXT WEEKEND FOR WHAT LOOKS TO BE ANOTHER HOT AND DRY ONE. && .AVIATION... VFR CONDITIONS THROUGH MID EVENING WITH ISOLD CONVECTION POSSIBLE ESPECIALLY KPAH. AFT 03-04Z...INCLUDE SHRA AT THE SITES WITH VCTS FOR NOW...AND WILL ADJUST ACCORDINGLY (GIVEN UNCERTAINTY). LONG TERM OVERVIEW...END PRECIP CHANCES EARLY FRIDAY WITH POTENTIAL MVFR CIGS THROUGH THE MORNING. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Jul 7, 3:36 PM CDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 336 PM CDT THU JUL 7 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-081000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 336 PM CDT THU JUL 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. THIS INCLUDES A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF THE AREA. THE PRIMARY THREAT IS HEAVY RAIN...BUT IF A SEVERE STORM OCCURS...THE PRIMARY THREAT IS DAMAGING WIND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A LINGERING FRIDAY MORNING CHANCE OF THUNDERSTORMS INCLUDES THE LEFTOVER SLIGHT RISK OF SEVERE STORMS UPON THEIR DEPARTURE FROM THE AREA BY ABOUT MIDDAY. THE CHANCE OF STORMS THEN LEAVES THE FORECAST UNTIL RE-ENTERING AS A VERY ISOLATED AND MINIMAL CHANCE CONFINED MAINLY TO THE HEAT OF THE DAY ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MAINTAIN ALERT STATUS IN CASE THEIR ACTIVATION IS REQUESTED.
In the hours before
Special weather statement, Jul 7, 7:46 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 746 PM CDT THU JUL 7 2011 ILZ075>078-080>094-MOZ076-086-087-080215- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-PERRY MO-BOLLINGER-CAPE GIRARDEAU- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU 746 PM CDT THU JUL 7 2011 ...HEAVY RAIN PRODUCING STORMS TO AFFECT SOUTHERN ILLINOIS AND PORTIONS OF SOUTHEAST MISSOURI... AT 740 PM...REGIONAL NATIONAL WEATHER SERVICE RADARS SHOWED A CLUSTER OF SHOWERS AND THUNDERSTORMS MOVING SOUTHEAST FROM EAST CENTRAL MISSOURI AND SOUTHWEST ILLINOIS...INTO SOUTHERN ILLINOIS AND PORTIONS OF SOUTHEAST MISSOURI. HEAVY RAINFALL RATES HAVE BEEN ASSOCIATED WITH THE STORMS. SOME STORMS HAVE PRODUCED MORE THAN 2 INCHES OF RAIN IN AN HOUR WITH SOME STORM TOTAL RAINFALL AMOUNTS ON THE ORDER OF 3 INCHES. AS THE STORMS SPREAD ACROSS SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI THIS EVENING...HEAVY RAINFALL RATES WILL BE LIKELY IN SOME AREAS. AN ISOLATED STRONG OR SEVERE THUNDERSTORM OR TWO CANNOT BE RULED OUT...BUT THE PRIMARY HAZARD DOES APPEAR TO BE HEAVY RAIN. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR MORE STATEMENTS...AND POSSIBLY ADVISORIES OR WARNINGS. NOLES
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:02 PM CDT | Flash Flood Warning | PAH | Wayne | 4 hr |
| Jul 7, 8:10 PM CDT | Areal Flood Advisory | PAH | Franklin, Jackson, Jefferson, Perry, Union, Williamson | 4 hr |
| Jul 7, 9:00 PM CDT | Areal Flood Advisory | PAH | Edwards, Hamilton, Wabash, White | 3 hr |
| Jul 7, 10:12 PM CDT | Flash Flood Warning | PAH | Edwards, Wabash | 3 hr |
| Jul 7, 10:19 PM CDT | Flash Flood Warning | PAH | Hamilton | 101 min |
| Jul 7, 11:54 PM CDT | Areal Flood Warning | PAH | Wayne | 3 hr |
| Jul 8, 1:36 AM CDT | Areal Flood Advisory | PAH | Hardin, Pope | 3 hr |
Nearby
Flash Flood Warnings in Illinois, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.